Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Severe bronchitis, pain in leg and hip. Received a shot of Solu-Medrol. Is this normal?

I have severe bronchitis and received a shot of Solu-Medrol 125 mg in my right buttock/hip area on Monday. After about 10 minutes I had severe pain from the injection . The nurse said it was normal for it it hurt all day. Now, two days later, I have extreme pain still in my right leg from hip to ankle. Is this normal, what should I do? It is hard to stand or walk.
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  293
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and thank you for using HCM for your question.
SoluMedrol 40 mg can be given IM with no adverse side effects, as long as it is reconstituted correctly and administered properly. There are several factors that must be considered before injecting it into the Deltoid muscle though, rather than into a larger muscle.It is often best to give any IM injections into a large muscle like the gluteus maximus, but if the deltoid is well developed, a 1 cc solution of Solu Medrol could be given in the deltoid without any atrophy or other problem. It is usually safer to give IM medications, especially if over 1 cc into the gluteus maximus (a buttock muscle)because this muscle tends to be used by individuals frequently (thus has good circulation) and is one of the larger muscles in the body. Solu Medrol (as well as any IM injection) should not be given into an already atrophied muscle, or a small muscle, or a muscle that was the site of a previous infection.
Since you were given only a steroid injection, you should not have any long term effects and the pain will die down soon enough. Injections of other substances like pain killers or antibiotics can cause lasting pain.THANK YOU.
Answered: Thu, 20 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor